joint pains with tamoxifen?

Options
Perajo
Perajo Member Posts: 6
Does anyone taking Tamoxifen battle with sore joints? I thought it was an after effect of chemo or radiation but it's almost a year since I stopped those and wonder if it's the tablets that cause it? Any ideas as to what might help? Mostly elbows, wrists and feet - feel like they are burning. Sorry I shouldn't complain I know how fortunate I am to be over the treatment - just hoped I would be back to normal by now!!

Comments

  • jphilpo
    jphilpo Member Posts: 177
    Options
    tamoxifen
    Hi Perajo,

    I too suffer with joint pain from femara and then tamoxifen. It has been a struggle and not everyone has these side effects. I am 2 years post treatment and still wondering what "normal" is. I take tramadol at night to help with the pain so I can sleep. Over the counter meds just don't help me. Let your doctor know and try everything you can. What works for you may not work for someone else.

    Hang in there!

    Jean
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    I don't really have joint
    I don't really have joint pain but do have arthitis in fingers (have had surgery on them) but I never know if from med or just my age 52 yrs...

    I have been on tamox. since Aug 2008-did have surgery (hysterectomy) due to meds..

    Denise
  • Perajo
    Perajo Member Posts: 6
    Options
    jphilpo said:

    tamoxifen
    Hi Perajo,

    I too suffer with joint pain from femara and then tamoxifen. It has been a struggle and not everyone has these side effects. I am 2 years post treatment and still wondering what "normal" is. I take tramadol at night to help with the pain so I can sleep. Over the counter meds just don't help me. Let your doctor know and try everything you can. What works for you may not work for someone else.

    Hang in there!

    Jean

    thank you for your post - I
    thank you for your post - I will look for tramadol - haven't had a full nights sleep for months! sleep well and thanks again
  • Perajo
    Perajo Member Posts: 6
    Options

    I don't really have joint
    I don't really have joint pain but do have arthitis in fingers (have had surgery on them) but I never know if from med or just my age 52 yrs...

    I have been on tamox. since Aug 2008-did have surgery (hysterectomy) due to meds..

    Denise

    thanks for your reply - hope
    thanks for your reply - hope you are getting stronger and keep well. sleep well
  • SIROD
    SIROD Member Posts: 2,194 Member
    Options
    Bone and Joint Pain
    Hi,

    I did not have joint or bone pain on Tamoxifen. I didn't on Arimidex or Faslodex either. Femara more than made up for it.

    Wrists and elbows are two of the places I don't have it joint pain on Femara. My feet don't burn either.

    Sorry I can't be of any help to you.

    Best in finding the solution to your pain.

    Doris
  • Perajo
    Perajo Member Posts: 6
    Options
    SIROD said:

    Bone and Joint Pain
    Hi,

    I did not have joint or bone pain on Tamoxifen. I didn't on Arimidex or Faslodex either. Femara more than made up for it.

    Wrists and elbows are two of the places I don't have it joint pain on Femara. My feet don't burn either.

    Sorry I can't be of any help to you.

    Best in finding the solution to your pain.

    Doris

    Thanks for your comments -

    Thanks for your comments -
  • Ballerina
    Ballerina Member Posts: 152
    Options
    Yep
    Yep, I have been taking tamoxifen for 2yrs and my joints started hurting about six months ago. Tell Jean to pass me the tramadol.


    Ballerina
  • chirp
    chirp Member Posts: 1
    Options
    joint pain
    I wouldn't know if I had joint pain from Tamoxifen because I started it at the end of chemo and before radiation. I was switched from Tamoxifen after 2&1/2 years to Exemestane and I had a lot of pain, all over, and have subsequently switched to Anastrozole which I seem to tolerate. Still I have fatigue and soreness. Both of these drugs knocked my metabolism way down which showed me that my body was very stressed with the change in drugs.
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Options
    Perajo said:

    thanks for your reply - hope
    thanks for your reply - hope you are getting stronger and keep well. sleep well

    I am not on tamox, but, I do
    I am not on tamox, but, I do think it might be a side effect. Talk to your oncologist about this and hopefully he can prescribe something to help ease the pain.


    Sue :)